# SDR CA981006002

- Difficulty date: September 25, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA60601
- Engine: Lyc IO540K1J5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Rod
- Part number: LW10646
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: CL
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

(CAN) DURING CRUISE, THE PILOT NOTED THE NR 1 ENGINE WAS RUNNING ROUGH.  THE ENGINE WAS SHUT DOWN AND THE AIRCRAFT RETURNED TO BASE.  POST-FLIGHT INSPECTION REVEALED A HOLE IN THE ENGINE CASE, IT WAS ALSO NOTED THAT A CONNECTING ROD HAD FAILED.  THE ENGINE WAS REPLACED.
